An alternative definition of quantifiers on four-valued Łukasiewicz algebras. (English) Zbl 1414.03014

G. C. Moisil’s four-valued Łukasiewicz algebras, L\(_4\)-algebras, were introduced in [Ann. Sci. Univ. Jassy, Sect. I, Math. 26, 431–466 (1940; Zbl 0025.00409)]. More recently, the notion of a monadic L\(_4\)-algebra, namely an L\(_4\)-algebra equipped with an additional existential quantifier, has been presented [G. Georgescu et al., Mult.-Valued Log. 3, No. 3, 235–257 (1998; Zbl 0920.06004)]. The paper under review introduces an alternative definition of the existential quantifier for (monadic) L\(_4\)-algebras.
The main results are in Sections 2–5.
Section 2 is devoted to introduce the new \(\frac{2}{3}\) existential quantifier and the subsequent notion of a monadic \(\frac{2}{3}\) L\(_4\)-algebra. A number of related results is presented. The class of monadic \(\frac{2}{3}\) L\(_4\)-algebras forms a variety of algebras denoted by \(\mathbb{M}_\frac{2}{3}\mathbb{L}_4\).
In Section 3, there is a comparison between the algebras of \(\mathbb{M}_\frac{2}{3}\mathbb{L}_4\) and the class of monadic four-valued Łukasiewicz-algebras. It is shown that they are polynomially equivalent.
Section 4 analyzes the differences between some existential quantifiers for L\(_4\)-algebras, namely Boolean, lattice, and the new \(\frac{2}{3}\) existential quantifier.
Finally, in Section 5 a completeness theorem for \(\frac{2}{3}\)-monadic Łukasiewicz predicate logic is presented.


03G20 Logical aspects of Łukasiewicz and Post algebras
03B50 Many-valued logic
06D30 De Morgan algebras, Łukasiewicz algebras (lattice-theoretic aspects)
06D35 MV-algebras
Full Text: DOI


[1] Abad, M.: Estructuras cíclica y monádica de un álgebra de Łukasiewicz n-valente. Notas de Lógica Matemática, Vol. 36. Universidad Nacional del Sur (1988) · Zbl 1398.03212
[2] Boicescu, V., Filipoiu, A., Georgescu, G., Rudeanu, S.: Łukasiewicz-Moisil Algebras. North-Holland (1991) · Zbl 0726.06007
[3] Burris, S., Sankappanavar, H.P.: A Course in Universal Algebra. Springer, Berlin (1981) · Zbl 0478.08001
[4] Cignoli, R.: Proper n-valued Łukasiewicz algebras as S-algebras of Łukasiewicz n-valued prepositional calculi. Studia Logica 41, 3-16 (1982) · Zbl 0509.03012
[5] Cignoli, R.: Quantifiers on distributive lattiices. Discrete Math. 96, 183-197 (1991) · Zbl 0753.06012
[6] Cignoli, R., D’Ottaviano, I., Mundici, D.: Algebraic Foundations of Many-Valued Reasoning. Kluwer Academic Publishers, Dordrecht (2000) · Zbl 0937.06009
[7] Georgescu, G., Iorgulescu, A., Leustean, I.: Monadic and closure MV-algebras. Mult. Val. Logic 3, 235-257 (1998) · Zbl 0920.06004
[8] Hájek, P.: Methamathematics of Fuzzy Logic. Kluwer Academic Publisher, Dordrecht (1998)
[9] Halmos, P.: Algebraic logic I. Compositio Mathematica 12, 217-249 (1955)
[10] Halmos, P.: Algebraic Logic. Chelsea Publishing Company, White River Junction (1962) · Zbl 0101.01101
[11] Iorgulescu, A.: Connections between MV \[_n\] n algebras and \[n\] n-valued Łukasiewicz-Moisil algebras Part I. Discrete Math. 181, 155-177 (1998) · Zbl 0906.06007
[12] Iturrioz, L.: Łukasiewicz and symmetrical Heyting algebras. Zeitschrift für Mathematische Logik und Grundlagen de Mathematik 23, 131-136 (1977) · Zbl 0373.02042
[13] Krongold, F.: Álgebra y lógica monádicas, Tesis de Licenciatura dirigida por el Dr. Roberto Cignoli (manuscript) · Zbl 0582.06012
[14] Monteiro, L.: Algebras de Łukasiewicz trivalentes monádicas. Notas de Lógica Matemática, Vol. 32. Universidad Nacional del Sur (1974) · Zbl 0298.02063
[15] Monteiro, A.: Sur les algèbres de Heyting symètriques. Portugaliae Mathematica 39, 1-237 (1980) · Zbl 0582.06012
[16] Petrovich, A.: An alternative definition of quantifier in three-valued Łukasiewicz algebra. XIV Simposio Latinoamericano de Lógica Matemática, Paraty, Rio De Janeiro (2008)
[17] Petrovich, A., Lattanzi, M.: An alternative notion of quantifiers on three-valued Łukasiewicz algebras. Mult.-Val. Logic Soft Comput. 28(4-5), 335-360 (2017) · Zbl 1398.03212
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.